Hecke modifications, wonderful compactifications and moduli of principal bundles
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 12 (2013) no. 2, p. 309-367

In this paper we obtain parametrizations of the moduli space of principal bundles over a compact Riemann surface using spaces of Hecke modifications in several cases. We begin with a discussion of Hecke modifications for principal bundles and give constructions of “universal” Hecke modifications of a fixed bundle of fixed type. This is followed by an overview of the construction of the “wonderful,” or De Concini–Procesi, compactification of a semi-simple algebraic group of adjoint type. The compactification plays an important role in the deformation theory used in constructing the parametrizations. A general outline to construct parametrizations is given and verifications for specific structure groups are carried out.

Published online : 2019-02-21
Classification:  14D20,  32G08
@article{ASNSP_2013_5_12_2_309_0,
     author = {Wong, Michael Lennox},
     title = {Hecke modifications, wonderful compactifications and moduli of principal bundles},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     publisher = {Scuola Normale Superiore, Pisa},
     volume = {Ser. 5, 12},
     number = {2},
     year = {2013},
     pages = {309-367},
     zbl = {1292.14011},
     mrnumber = {3114007},
     language = {en},
     url = {http://www.numdam.org/item/ASNSP_2013_5_12_2_309_0}
}
Wong, Michael Lennox. Hecke modifications, wonderful compactifications and moduli of principal bundles. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 12 (2013) no. 2, pp. 309-367. http://www.numdam.org/item/ASNSP_2013_5_12_2_309_0/

[1] C. De Concini and C. Procesi, Complete symmetric varieties, In: “Invariant Theory (Proceedings, Montecatini 1982)”, 996 Lecture Notes in Math., Springer, 1982, 1–44. | MR 718125 | Zbl 0581.14041

[2] J. Duistermaat and J. Kolk, “Lie Groups”, Springer, 2000. | MR 1738431 | Zbl 0955.22001

[3] S. Evens and B. F. Jones, On the wonderful compactification, arXiv:0801.0456v1 [math.AG] 3 Jan 2008, 2008.

[4] G. Faltings, Algebraic loop groups and moduli spaces of bundles, J. Eur. Math. Soc. 5 (2003), 41–68. | MR 1961134 | Zbl 1020.14002

[5] E. Frenkel and D. Ben-Zvi, “Vertex Algebras and Algebraic Curves”, Second Edition, American Mathematical Society, 2004. | MR 2082709 | Zbl 1106.17035

[6] G. Harder, Halbeinfache Gruppenschemata über Dedekindringen, Invent. Math. 4 (1967), 165–191. | MR 225785 | Zbl 0158.39502

[7] G. Harder and D. Kazhdan, Automorphic forms on GL 2 over function fields, In: “Proc. Sympos. Pure Math.”, 33, part 2 (1979), 357–379. | MR 546624 | Zbl 0442.12011

[8] J. E. Humphreys, “Introduction to Lie Algebras and Representation Theory”, Springer, New York, NY, 1972. | MR 323842 | Zbl 0447.17001

[9] J. Hurtubise, On the geometry of isomonodromic deformations, J. Geom. Phys. 58 (2008), 1394–1406. | MR 2453672 | Zbl 1153.37034

[10] N. Iwahori and H. Matsumoto, On some Bruhat decomposition and the structure of the Hecke rings of p-adic Chevalley groups, Publ. Math. I.H.E.S. 25 (1965), 5–48. | Numdam | MR 185016 | Zbl 0228.20015

[11] V. G. Kac, “Infinite Dimensional Lie algebras”, Cambridge University Press, 1990. | MR 1104219 | Zbl 0716.17022

[12] A. Kapustin and E. Witten, Electric-magnetic duality and the geometric langlands program, arXiv:hep-th/0604151, 2006. | MR 2306566 | Zbl 1128.22013

[13] I. Krichever, Isomonodromy equations on algebraic curves, canonical transformations and Whitham equations, Mosc. Math. J. 2 (2002), 717–752. | MR 1986088 | Zbl 1044.70010

[14] S. Kumar, “Kac-Moody Groups, their Flag Varieties and Representation Theory”, Birkhäuser, 2002. | MR 1923198 | Zbl 1026.17030

[15] J. M. Lansky, Decomposition of double cosets in p-adic groups, Pacific J. Math. 197 (2001), 97–117. | MR 1810210 | Zbl 1045.22007

[16] P. Norbury, Magnetic monopoles on manifolds with boundary, Trans. Amer. Math. Soc., S 0002-9947(2010)04934-7, arXiv:0804.3649v2 [math.DG] 14 Oct 2008, 2008. | MR 2737266 | Zbl 1210.53033

[17] A. Pressley and G. Segal, “Loop Groups”, Oxford University Press, New York, NY, 1986. | MR 900587 | Zbl 0638.22009

[18] A. Ramanathan, Stable principal bundles on a compact Riemann surface, Math. Ann. 213 (1975), 129–152. | MR 369747 | Zbl 0284.32019

[19] A. Tjurin, Classification of n-dimensional vector bundles over an algebraic curve of arbitrary genus, Izv. Ross. Akad. Nauk Ser. Mat. 30 (1966), 1353–1366. | MR 217072 | Zbl 0207.51701

[20] A. Weil, Généralisation des fonctions abéliennes, J. Math. Pures Appl. 17 (1938), 47–87. | JFM 64.0361.02